Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 53, NWS Northern Indiana

May 22, 20114 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 22, 2011, 7:12 PM EDT for 4 counties in Indiana. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 7:12 PM EDT (23:12 UTC)
Expired
May 22, 2011, 8:15 PM EDT
In force
63 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Elkhart County, IN, Kosciusko County, IN, LaGrange County, IN, Noble County, IN

The radar

The Northern Indiana radar (KIWX), 22 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 7:15 PM EDTTSTM WND DMGLigonier, INTWO TREES DOWN
May 22, 7:36 PM EDTTSTM WND DMG2 Wnw Kendallville, INSCREENED IN PORCH AND CEDAR PLAYHOUSE-SWING SET DESTROYED. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 5:32 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WUUS53 KIWX 222312
SVRIWX
INC039-085-087-113-230015-
/O.NEW.KIWX.SV.W.0053.110522T2312Z-110523T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
712 PM EDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
  NOBLE COUNTY IN NORTHEAST INDIANA...
  SOUTHERN LAGRANGE COUNTY IN NORTHEAST INDIANA...
  SOUTHEASTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 815 PM EDT

* AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE SEVERE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTHWEST OF SYRACUSE TO SYRACUSE TO 5 MILES
  WEST OF NORTH WEBSTER...AND MOVING EAST AT 35 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  MILLERSBURG...
  LIGONIER...
  TOPEKA...
  ALBION...
  ROME CITY...
  KENDALLVILLE...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WILMOT...KNAPP LAKE...CROMWELL...KIMMEL...BEAR LAKE...COSPERVILLE...
WOLFLAKE...BRIMFIELD...EDDY...GREEN CENTER...OLIVER LAKE AND
WOLCOTTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4132 8520 4128 8581 4154 8580 4161 8520
TIME...MOT...LOC 2312Z 259DEG 30KT 4149 8578 4142 8572
          4134 8575
WIND...HAIL 60MPH <.50IN

$$
3 follow-up statements
152 
WWUS53 KIWX 222335
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
735 PM EDT SUN MAY 22 2011

INC039-085-222345-
/O.CAN.KIWX.SV.W.0053.000000T0000Z-110523T0015Z/
ELKHART IN-KOSCIUSKO IN-
735 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KOSCIUSKO AND
SOUTHEASTERN ELKHART COUNTIES IS CANCELLED...

AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4132 8520 4130 8561 4130 8566 4141 8566
      4156 8561 4161 8520
TIME...MOT...LOC 2335Z 259DEG 30KT 4153 8553 4145 8547
          4138 8550

$$

INC087-113-230015-
/O.CON.KIWX.SV.W.0053.000000T0000Z-110523T0015Z/
LAGRANGE IN-NOBLE IN-
735 PM EDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NOBLE AND SOUTHEASTERN LAGRANGE COUNTIES...

AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM TOPEKA TO 4 MILES EAST OF LIGONIER TO 7 MILES
WEST OF ALBION...AND MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  KENDALLVILLE...ALBION...ROME CITY...AVILLA...BRIMFIELD...EDDY...
  OLIVER LAKE...WOLCOTTVILLE...ADAMS LAKE AND WOODRUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4132 8520 4130 8561 4130 8566 4141 8566
      4156 8561 4161 8520
TIME...MOT...LOC 2335Z 259DEG 30KT 4153 8553 4145 8547
          4138 8550
WIND...HAIL 60MPH <.50IN

$$
774 
WWUS53 KIWX 230000
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
800 PM EDT SUN MAY 22 2011

INC087-230010-
/O.CAN.KIWX.SV.W.0053.000000T0000Z-110523T0015Z/
LAGRANGE IN-
800 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAGRANGE COUNTY
IS CANCELLED...

AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
WEAKENED AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4132 8520 4131 8542 4148 8531 4153 8520
TIME...MOT...LOC 0000Z 259DEG 30KT 4157 8526 4149 8520
          4142 8523

$$

INC113-230015-
/O.CON.KIWX.SV.W.0053.000000T0000Z-110523T0015Z/
NOBLE IN-
800 PM EDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EASTERN NOBLE COUNTY...

AT 759 PM EDT...A LINE OF SEVERE THUNDERSTORMS  WERE REPORTED 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
KENDALLVILLE TO 4 MILES NORTHEAST OF KENDALLVILLE TO KENDALLVILLE...
AND MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OFEXTREME NORTHEASTERN NOBLE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4132 8520 4131 8542 4148 8531 4153 8520
TIME...MOT...LOC 0000Z 259DEG 30KT 4157 8526 4149 8520
          4142 8523
WIND...HAIL 60MPH <.50IN

$$
014 
WWUS53 KIWX 230015
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
815 PM EDT SUN MAY 22 2011

INC113-230025-
/O.EXP.KIWX.SV.W.0053.000000T0000Z-110523T0015Z/
NOBLE IN-
815 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NOBLE COUNTY HAS
EXPIRED...

AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
WEAKENED AND MOVED OUT. THEREFORE...THE SEVERE THUNDERSTORM WARNING 
HAD BEEN ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4132 8520 4131 8542 4148 8531 4153 8520
TIME...MOT...LOC 0000Z 259DEG 30KT 4157 8526 4149 8520
          4142 8523

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 4:24 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 22, 4:24 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
424 PM EDT SUN MAY 22 2011

.SHORT TERM...

TONIGHT THROUGH MONDAY NIGHT

CONVECTIVE POTENTIAL TONIGHT THROUGH THE SHORT TERM PERIOD WILL BE
THE MAIN FORECAST CONCERNS.

AXIS OF STRONG INSTABILITY WITH MUCAPES ON THE ORDER OF 3500 J/KG
EXTENDS FROM NEAR QUAD CITIES AREA EASTWARD INTO FAR NORTHERN
INDIANA AND FAR SOUTHERN LOWER MICHIGAN. WEAK SHORT WAVES RIPPLING
THROUGH SOUTHWEST UPPER LEVEL FLOW WILL COMBINE WITH THIS
INSTABILITY AXIS TO POSE SOME SEVERE THREAT ACROSS NORTHEAST
INDIANA...SOUTHEAST LOWER MICHIGAN...AND FAR NORTHWEST OHIO OVER THE
NEXT FEW HOURS. IN ADDITION...WILL NEED TO MONITOR EVOLUTION OF
BROKEN BAND OF STORMS FROM JUST WEST OF CHICAGO EXTENDING INTO
CENTRAL ILLINOIS. POSSIBLE GRAVITY WAVE INTERACTION AND PRE FRONTAL
CONVERGENCE ZONE HAVE AIDED STORM COVERAGE ACROSS THIS AREA WHICH IS
ALSO COINCIDENT WITH AFOREMENTIONED STRONGER INSTABILITY AXIS. DEEP
LAYER SHEAR ON THE ORDER OF 30 TO 40 KNOTS ACROSS THE AREA ALSO
SUPPORTIVE OF SEVERE THREAT...WITH MAIN UNCERTAINTY IN THE EXTENT OF
SEVERE WEATHER ON BOUNDARY DESTABILIZATION POSSIBLE AS STRONGER
FORCING ARRIVES FROM WEST LATER THIS EVENING. MAIN THREATS WILL BE
LARGE HAIL AND DAMAGING WINDS ALTHOUGH CANNOT COMPLETELY RULE OUT
ISOLD TORNADO LATER THIS EVENING ACROSS ESPECIALLY WESTERN PORTIONS
OF THE AREA BEFORE A MORE CONSOLIDATED LINEAR STORM MODE IS EXPECTED.

UPPER TROUGH WILL SLOWLY TRACK ACROSS GREAT LAKES REGION ON MONDAY
WITH 50 TO 60 KNOT MID LEVEL JET STREAK EXPECTED TO CUT THROUGH THE
BASE OF THIS TROUGH BROAD WEAK LOW LEVEL CONFLUENCE EXPECTED SOUTH
OF THIS UPPER TROUGH ACROSS THE LOCAL AREA. MODERATE TO STRONG
INSTABILITY EXPECTED TO DEVELOP AGAIN DURING THE AFTERNOON AND WITH
MAGNITUDE OF FORCING...FEEL THAT LIKELY POPS ARE IN ORDER ACROSS
APPROX SOUTHEAST HALF OF THE AREA. SHEAR PROFILES LIKELY TO SUPPORT
SUPERCELLULAR STRUCTURES AT INITIATION BEFORE STORMS LIKELY CONGEAL
LATE AFTERNOON TOWARD EVENING. POOLING LOW LEVEL MOISTURE IN THIS
CONFLUENT LOW LEVEL FLOW SHOULD SUPPORT PWATS IN EXCESS OF 1.5
INCHES AND A POTENTIAL OF SOME LOCALLY HEAVY RAINFALL. STRONGEST MID
LEVEL FORCING WILL SHIFT EAST OF THE AREA DURING THE
EVENING...ALTHOUGH WILL LIKELY MAINTAIN SOME SCATTERED STORMS JUST
IN ADVANCE OF SOUTHWARD MOVING COOL FRONT INTO THE EVENING HOURS
WITH LOW LEVEL CONVERGENCE BEING MAINTAINED.

&&

.LONG TERM...
TUESDAY THROUGH SUNDAY...THE CHALLENGES THIS PERIOD INCLUDE THE
TIMING OF UPPER LEVEL TROFS AS A MORE SIGNIFICANT SHORTWAVE MOVES
EAST. FOR THIS PACKAGE...BLENDED THE GFS AND GFS ENSEMBLES ALONG
WITH THE ECMWF. THE ECMWF HAS MADE A COMPLETE RETREAT ON THE MASSIVE
CUT OFF LOW ADVERTISED EARLIER OVER THE EASTERN CONUS EARLY NEXT
WEEK. AN ACTIVE AND POTENTIALLY VERY WET PERIOD IS EXPECTED TUESDAY
INTO FRIDAY AS UPPER LEVEL TROFS EJECT NORTHEAST AND AS A FRONT
UNDULATES OVER THE AREA. THE ONGOING GRIDS/FORECAST APPEAR ON TRACK
WITH THE GENERAL TIMING OF THE SHOWERS AND STORMS IN THIS REGARD.
CURRENT THINKING IS THAT THE BEST CHANCE FOR RAIN IS FROM WEDNESDAY
INTO EARLY FRIDAY WHERE WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE EXPECTED.  THERE SHOULD BE A SIGNIFICANT WARMING TREND LATE IN
THE PERIOD GIVEN THE LATEST ECMWF AND GFS TRENDS. WARMER
TEMPERATURES BY LATE IN THE PERIOD ARE SUPPORTED BY THE GFS AND
CANADIAN 500 MB ANALOG SIGNALS.

&&

.AVIATION...
18Z TAFS...ONLY MINOR ADJUSTMENTS MADE TO THE 18Z TAFS WITH MAIN
CONCERN ON TIMING BETTER CHANCE OF THUNDERSTORMS FOR THE
TERMINALS. AN OLD OUTFLOW BOUNDARY FROM EARLY MORNING STORMS
ACROSS ILLINOIS HAS COMBINED WITH A WEAK UPPER DISTURBANCE EMBEDDED
IN SOUTHWESTERLY UPPER FLOW FOR BETTER COVERAGE OF SHOWERS AND
THUNDERSTORMS SOUTH OF THE TERMINALS ACROSS CENTRAL INDIANA. WHILE
AN ISOLATED SHOWER OR STORM IS POSSIBLE ESPECIALLY AT KFWA THROUGH
REMAINDER OF THE AFTERNOON...CONFIDENCE IS TOO LOW TO INCLUDE
MENTION OF TSRA UNTIL TONIGHT WHEN PREFRONTAL TROUGH/CONVERGENCE
AXIS MOVES INTO THE AREA. HAVE MAINTAINED PREVIOUS MENTION OF
THUNDER TONIGHT...MAINLY IN THE 00Z TO 06Z TIMEFRAME. CHANCE OF
THUNDERSTORMS WILL DIMINISH DURING THE OVERNIGHT/EARLY MORNING
HOURS AS SHORT WAVE TROUGH CURRENTLY ACROSS WESTERN MISSOURI
SHIFTS OFF TO THE EAST. POTENTIAL OF MORE STORMS WILL LINGER INT&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...MARSILI
LONG TERM...SKIPPER
AVIATION...MARSILI
Hazardous weather outlook, May 22, 6:20 AM EDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
620 AM EDT SUN MAY 22 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-231030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
620 AM EDT SUN MAY 22 2011 /520 AM CDT SUN MAY 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY LATE THIS
AFTERNOON AND EVENING...ACROSS NORTHERN INDIANA AND SOUTHWEST
LOWER MICHIGAN. THE STORMS WILL MOVE EAST...AFFECTING SOUTH
CENTRAL LOWER MICHIGAN AND NORTHWEST OHIO IN THE EVENING INTO
TONIGHT. ISOLATED DAMAGING WIND GUSTS TO 60 MPH AND ISOLATED HAIL
TO ONE INCH IN DIAMETER ARE POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY
NIGHT. SOME THUNDERSTORMS MAY BE SEVERE MONDAY...WITH DAMAGING
WIND GUSTS THE GREATEST RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO
TONIGHT...AND AGAIN ON MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-231030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
620 AM EDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT...
ESPECIALLY BEFORE MIDNIGHT. WIND GUSTS TO 40 KNOTS AND HAIL TO
ONE INCH IN DIAMETER ARE POSSIBLE. LOCALLY HIGH WAVES ARE POSSIBLE
IN AND NEAR STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, May 22, 6:07 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
607 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND GST     3 S NORTH JUDSON        41.17N  86.78W
05/22/2011  M60 MPH          STARKE             IN   TRAINED SPOTTER

            MEASURED 60 MPH GUST. HAIL RANGING FROM PEA TO HALF
            INCH CURRENTLY FALLING

&&

EVENT NUMBER IWX1100790

SAW
Local storm report, May 22, 6:11 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
611 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     2 ESE BREMS             41.33N  86.67W
05/22/2011  M54 MPH          STARKE             IN   AWOS

&&

EVENT NUMBER IWX1100791

SKIPPER
Special weather statement, May 22, 6:38 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
638 PM EDT SUN MAY 22 2011

INZ004-005-014>016-023-024-222330-
ELKHART IN-FULTON IN-KOSCIUSKO IN-MARSHALL IN-MIAMI IN-ST. JOSEPH
IN-WABASH IN-
638 PM EDT SUN MAY 22 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN MIAMI...NORTHWESTERN
WABASH...KOSCIUSKO...EASTERN MARSHALL...SOUTHEASTERN ST. JOSEPH...
SOUTHERN ELKHART AND FULTON COUNTIES IN NORTH CENTRAL INDIANA...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKEVILLE TO BOURBON
TO 11 MILES SOUTHWEST OF ROCHESTER...MOVING EAST AT 40 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  ROCHESTER...
  NAPPANEE...
  GOSHEN AND WARSAW...
  WINONA LAKE AND SYRACUSE...
  NORTH MANCHESTER...
  WAKARUSA AND MENTONE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4162 8567 4133 8566 4089 8580 4097 8641
      4133 8623 4162 8632
TIME...MOT...LOC 2238Z 270DEG 27KT 4153 8617 4133 8611
          4098 8635
Local storm report, May 22, 6:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
656 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND GST     5 SW INWOOD             41.27N  86.27W
05/22/2011  M55 MPH          MARSHALL           IN   MESONET

&&

EVENT NUMBER IWX1100792

SKIPPER
Special weather statement, May 22, 7:00 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
700 PM EDT SUN MAY 22 2011

INZ020-222345-
WHITE IN-
700 PM EDT SUN MAY 22 2011

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHWESTERN CASS
COUNTY IN NORTH CENTRAL INDIANA...AND WHITE COUNTY IN NORTHWEST
INDIANA...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
WOLCOTT TO 30 MILES SOUTHWEST OF BROOKSTON...MOVING EAST AT 40 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  MONTICELLO...
  BROOKSTON...
  BADGER GROVE...
  SMITHSON AND REYNOLDS...
  CHALMERS...
  NORWAY...INDIANA BEACH AND SITKA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4081 8710 4085 8658 4075 8658 4075 8675
      4073 8677 4068 8677 4068 8678 4065 8677
      4058 8678 4058 8710
TIME...MOT...LOC 2301Z 270DEG 33KT 4071 8711 4029 8723
Local storm report, May 22, 7:11 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
711 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND GST     2 N NORTH WEBSTER       41.36N  85.70W
05/22/2011  M56 MPH          KOSCIUSKO          IN   NWS OFFICE

&&

EVENT NUMBER IWX1100793

SKIPPER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:05 PM EDTSevere Thunderstorm WarningIWXDeKalb, Steuben55 min
May 22, 5:16 PM EDTSpecial Marine WarningIWX89 min
May 22, 5:44 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke61 min
May 22, 6:01 PM EDTSevere Thunderstorm WarningIWXFulton, Pulaski59 min
May 22, 6:38 PM EDTSpecial Weather StatementIWXElkhart, Fulton, Kosciusko, Saint Joseph52 min
May 22, 7:00 PM EDTSpecial Weather StatementIWXWhite45 min
May 22, 7:18 PM EDTSpecial Weather StatementIWXLaGrange57 min
May 22, 7:34 PM EDTSpecial Weather StatementIWXWabash, Whitley56 min
May 22, 7:45 PM EDTSpecial Weather StatementIWXHuntington, Miami60 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.